MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ ACCESS PORT II; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ ACCESS PORT II; ADJUSTABLE GASTRIC BAND
Model Number B-2260
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.Should the device be removed, a visual examination may determine the connecter type associated with the reported events.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Over-dissection of the stomach during placement may result in slippage or erosion of the band and require reoperation.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Band slippage and/or pouch dilatation can occur.Gastroesophageal reflux, nausea and/or vomiting with early or minor slippage may be successfully resolved by band deflation in some cases.More serious slippages may require surgery to reposition and/or remove the band.Immediate re-operation to remove the band is indicated if there is total stoma-outlet obstruction that does not respond to band deflation or if there is abdominal pain.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient in the lap-band apollo-001 lbmi clinical study was hospitalized due to "lap band slip" and had band reoperation.Device remains implanted.

Brand Name
LAP-BAND AP STANDARD W/ ACCESS PORT II
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key7403655
Report Number3006722112-2018-00095
Device Sequence Number61588
Product Code LTI
UDI-Device Identifier10811955020220
UDI-Public10811955020220
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/13/2017
Device Model NumberB-2260
Device Catalogue NumberB-2260
Device Lot Number2738107
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2018
Initial Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONSTEROIDAL ANTI-INFLAMMATORY DRUG (NSAIDS)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR